Alert archive / Wyoming / Tornado Warnings in 2010
Tornado Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 12, 2010, 3:19 PM MDT for Big Horn County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 3:19 PM MDT (21:19 UTC)
- Expired
- Aug 12, 2010, 3:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Big Horn County, WY
The radar
The Billings radar (KBLX), 129 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WFUS55 KRIW 122119 TORRIW WYC003-122145- /O.NEW.KRIW.TO.W.0004.100812T2119Z-100812T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 319 PM MDT THU AUG 12 2010 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 345 PM MDT * AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HWY 310/789 MILE MARKER 220...OR 14 MILES SOUTH OF LOVELL...AND MOVING NORTHEAST AT 15 MPH. * THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL BIG HORN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4492 10823 4462 10783 4453 10829 4465 10847 TIME...MOT...LOC 2119Z 223DEG 14KT 4466 10829 $$ BERC
1 follow-up statement
869 WWUS55 KRIW 122132 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 332 PM MDT THU AUG 12 2010 WYC003-122145- /O.CON.KRIW.TO.W.0004.000000T0000Z-100812T2145Z/ BIG HORN WY- 332 PM MDT THU AUG 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 345 PM MDT... AT 319 PM MDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR HWY 310/789 MILE MARKER 220...OR 13 MILES SOUTHEAST OF LOVELL...MOVING NORTHEAST AT 15 MPH. THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL BIG HORN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. MOTORISTS SHOULD EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4492 10823 4462 10783 4453 10829 4465 10847 TIME...MOT...LOC 2132Z 223DEG 14KT 4469 10824 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:04 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 12, 3:04 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 304 PM MDT THU AUG 12 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY TWO MAIN SYNOPTIC SCALE FEATURES WILL AFFECT THE CWA OVER THE SHORT TERM. THE FIRST IS A POSITIVELY TILTED TOUGH CURRENTLY EXTENDING FROM SW SASKATCHEWAN INTO SERN IDAHO. A COLD FRONT ON THE LEADING EDGE OF THIS TROUGH IS MOVING THROUGH CENTRAL AND WESTERN WYOMING THIS AFTERNOON. LEFT EXIT REGION DYNAMICS ASSOCIATED WITH A 75 KT JET MAX HAVE ENHANCED SHOWERS AND THUNDERSTORM ACTIVITY...EXTENDING FROM THE BIG HORN BASIN TO STAR VALLEY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY AS IT MOVES EASTWARD THROUGH THE EVENING. WIND WILL BECOME MORE NORTHERLY FOR A FEW HOURS POST FROPA BUT WILL RETURN TO SOUTHWESTERLY OVER MUCH OF THE AREA...PARTICULARLY THE SOUTH...AS THE LOCAL PRESSURE GRADIENT INCREASES AHEAD OF ANOTHER CANADIAN TROUGH. MODELS IN GOOD AGREEMENT...BRINGING A VORT MAX...CURRENTLY OVER THE CENTRAL BRITISH COLUMBIA...ALBERTA BORDER SOUTHWARD AND WILL ROUND THE BASE OF THE LONG WAVE TROUGH ON FRIDAY. THIS WILL BRING A STRONGER COLD FRONT THROUGH THE CWA LATE FRIDAY. HAVE INCREASED POPS IN THE NORTHERN MOUNTAINS FRIDAY NIGHT BUT MAY NEED TO INCREASE POPS FURTHER AS SYSTEM APPROACHES. THE UNCERTAINTY IS AVAILABLE MOISTURE IN THE NORTH IN THE WAKE OF TODAYS FROPA. HAVE LEFT ISOLATED POPS IN FOR SATURDAY AFTERNOON AS SOME INSTABILITY RETURNS WHILE A RESIDUAL BOUNDARY REMAINS IN PLACE. SUNDAY WILL SEE A RETURN OF FAIR WEATHER AS A LARGE RIDGE STRENGTHENS OVER THE EASTERN PACIFIC...AND WEAK NORTHWESTERLY FLOW ENCOMPASSES THE INTERMOUNTAIN WEST. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY MODELS IN REASONABLE AGREEMENT TO START THE MEDIUM RANGE PERIOD BUT THEN THE GFS DEVELOPS A SERIES OF UPPER LOWS OVER THE NW WHICH ALLOWS A SW FLOW MONSOON TO DEVELOP AS EARLY AS TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY. THE REST OF THE GUIDANCE GENERALLY KEEPS THE NW FLOW OVER THE AREA BUT NOT AS STRONG AS LAST NIGHT. LEANING TOWARDS THE CONSENSUS...NW FLOW...FOR NOW WHICH WILL REQUIRE LITTLE CHANGE TO THE GOING FORECAST. GENERALLY KEEPING ISOLATED STORMS EAST OF THE DIVIDE SUNDAY THROUGH WEDNESDAY...ESPECIALLY IN NW FAVORED AREAS. GOING DRY ON THURSDAY WITH POTENTIAL RIDGE AXIS FINALLY MOVING CLOSER OVERHEAD. TEMPERATURES WILL BE HIGHLY CONTINGENT ON WHICH MODEL WINS OUT OVER TIME. CURRENT FORECAST IS WEIGHTED TOWARDS THE NW FLOW CONTINUING AND THUS COOLER THAN THE GFS WOULD INDICATE BUT NOT NEARLY AS COOL AS THE ECMWF WOULD GIVE US TUESDAY INTO WEDNESDAY. && .AVIATION... PREDOMINANTLY VFR CONDITIONS FOR THE NEXT 36 HOURS...AS A WEATHER SYSTEM MOVES EASTWARD THROUGH THE STATE. AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT PRIMARILY IN THE NORTHERN TWO-THIRDS OF THE STATE...WITH LOCAL MVFR CONDITIONS UNDER AND AROUND THE CONVECTIVE ACTIVITY. AHEAD OF THE COOL FRONT FROM THE WEST...SOUTHWEST WINDS OF 15 TO 25 MPH WILL OCCUR IN THE EARLY EVENING...WITH A SHIFT TO THE NORTH-NORTHWEST TOWARD MIDNIGHT...ESPECIALLY AROUND KCPR. A STRONGER COLD FRONT WILL MOVE DOWN FROM MONTANA FRIDAY AFTERNOON...IMPACTING THE NORTHERN PARTS OF THE STATE FIRST...THEN MOVING INTO CENTRAL WYOMING BY SUNSET. NUMEROUS SHOWERS ARE EXPECTED ACROSS NORTHERN WYOMING FRIDAY EVENING INTO SATURDAY MORNING ALONG AND BEHIND THE FRONT...WITH MVFR CONDITIONS FROM KP60...TO KCOD...TO KBYG. && .FIRE WEATHER... DRY AND WINDY CONDITIONS WILL REMAIN THROUGH THE EVENING IN NATRONA AND SWEETWATER COUNTIES. HOWEVER...A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANGE TO NORTHERLY WIND AND BRING COOLER TEMPERATURES...INCREASING THE RELATIVE HUMIDITY OVER THE AREA. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE AS THE FRONT PASSES THROUGH TONIGHT. COOLER TEMPERATURES BEHIND THE FRONT WILL KEEP RH VALUES ABOVE 20 PERCENT ON FRIDAY. AN INCREASED PRESSURE GRADIENT WILL KEEP WINDY CONDITIONS ACROSS THE AREA...AS A COLDER AIRMASS MOVES IN FROM THE NORTH ON FRIDAY. SOUTHWESTERLY WIND OF 15 TO 25 MPH WILL ONCE AGAIN BE SUPPLANTED BY A BREEZY TO WINDY NORTHERLY WIND AS FRIDAYS COLD FRONT MOVES SOUTHWARD ACROSS THE STATE THROUGH THE AFTERNOON AND EVENING HOURS. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING WYZ020. && SHORT TERM...BERC LONG TERM...SKRBAC AVIATION...MCDONALD FIRE WEATHER...BERC
Hazardous weather outlook, Aug 12, 5:00 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU AUG 12 2010 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU AUG 12 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR THE LOWER ELEVATIONS OF NATRONA COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE MOVEMENT OF AN AREA OF LOW PRESSURE WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL AND WESTERN WYOMING. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM MAY CONTAIN GUSTY WIND TO 50 MPH...PERIODS OF HEAVY RAINFALL AND SMALL HAIL. SINCE THIS SYSTEM WILL REACH EASTERN WYOMING DURING THE LATER PART OF THE DAY...FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY. THIS AREA WILL SEE DAYTIME HUMIDITY OF 10 TO 15 PERCENT...WHICH WILL COMBINE WITH INCREASED SOUTHWESTERLY WIND OF 15 TO 20 MPH WITH GUSTS IN EXCESS OF 30 MPH AND CRITICALLY DRY FUELS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH AND POSSIBLY CENTRAL SECTIONS ON FRIDAY ALONG WITH MUCH COOLER CONDITIONS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND GUSTS OVER 40 MPH...RAINFALL AND ANY HAIL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 12, 1:46 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT THU AUG 12 2010 WYZ002-014>016-122030- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 146 PM MDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 230 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION PASS...OR 12 MILES SOUTHWEST OF DUBOIS...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... DUBOIS AROUND 205 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4375 10963 4349 10918 4325 10981 4349 11005 TIME...MOT...LOC 1946Z 236DEG 21KT 4344 10979 MCDONALD
Special weather statement, Aug 12, 2:13 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MDT THU AUG 12 2010 WYZ012-013-023-024-122100- JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON AND GROS VENTRE MOUNTAINS WY- 213 PM MDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL 300 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF THAYNE...OR 15 MILES NORTHWEST OF AFTON...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STAR VALLEY REST AREA...THAYNE...AND FREEDOM AROUND 220 PM MDT. BEDFORD AROUND 230 PM MDT. TURNERVILLE AROUND 235 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4321 11106 4318 11059 4263 11062 4261 11105 TIME...MOT...LOC 2012Z 264DEG 22KT 4289 11108 MCDONALD
Special weather statement, Aug 12, 2:20 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT THU AUG 12 2010 WYZ003-122100- CODY FOOTHILLS WY- 220 PM MDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MEETEETSE AROUND 230 PM MDT. STATE HWY 120 MILE MARKER 60 AROUND 250 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4435 10906 4426 10874 4400 10898 4408 10919 TIME...MOT...LOC 2020Z 203DEG 14KT 4412 10903 MCDONALD
Special weather statement, Aug 12, 3:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MDT THU AUG 12 2010 WYZ017-018-122200- LANDER FOOTHILLS-WIND RIVER BASIN- 301 PM MDT THU AUG 12 2010 CONVECTIVE ACTIVITY OVER THE WIND RIVER MOUNTAINS HAS PRODUCED GUSTY OUTFLOW WINDS DOWN THE EAST SLOPES. THE EASTERN FOOTHILLS OF THE MOUNTAINS...AND THE WESTERN PORTIONS OF THE WIND RIVER BASIN...ARE LIKELY TO EXPERIENCE 40 TO 55 MPH WIND GUSTS WITH SUSTAINED WIND OF 25 TO 30 MPH OVER THE NEXT HOUR. RESIDENTS AND THOSE OUTDOORS SHOULD SECURE ITEMS WITH THE STRONG WINDS. MCDONALD
Special weather statement, Aug 12, 3:05 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 305 PM MDT THU AUG 12 2010 WYZ003>006-122145- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 305 PM MDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN AND SOUTHEASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEETEETSE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 120 MILE MARKER 60 AROUND 315 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4442 10866 4418 10845 4404 10889 4419 10902 TIME...MOT...LOC 2105Z 238DEG 11KT 4417 10885 MCDONALD
Special weather statement, Aug 12, 3:08 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT THU AUG 12 2010 WYZ004-122145- NORTH BIG HORN BASIN WY- 308 PM MDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY 310/789 MILE MARKER 220...OR 15 MILES NORTHWEST OF GREYBULL...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4484 10824 4461 10797 4448 10834 4463 10850 TIME...MOT...LOC 2107Z 239DEG 4KT 4460 10831 MCDONALD
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:37 PM MDT | Fire Weather Watch | RIW | Natrona | 6 hr |
| Aug 11, 10:40 PM MDT | Special Weather Statement | RIW | 35 min | |
| Aug 12, 2:34 AM MDT | Red Flag Warning | RIW | Natrona | 16 hr |
| Aug 12, 1:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Aug 12, 2:13 PM MDT | Special Weather Statement | RIW | 47 min | |
| Aug 12, 2:20 PM MDT | Special Weather Statement | RIW | 40 min | |
| Aug 12, 3:05 PM MDT | Special Weather Statement | RIW | 40 min | |
| Aug 12, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 12, 3:17 PM MDT | Areal Flood Advisory | RIW | Park | 103 min |
| Aug 12, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 45 min |
| Aug 12, 3:46 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 44 min |
| Aug 12, 4:29 PM MDT | Special Weather Statement | RIW | Big Horn | 46 min |
| Aug 12, 4:37 PM MDT | Special Weather Statement | RIW | Washakie | 38 min |
Nearby
Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.